Alert archive / Oregon / Wind Advisories in 2011
Wind Advisory 35, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 15, 2011, 2:49 PM PST for 4 counties in Oregon. It took effect at Nov 16, 2011, 8:00 AM PST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2011, 2:49 PM PST (22:49 UTC)
- In effect from
- Nov 16, 2011, 8:00 AM PST
- Expired
- Nov 17, 2011, 4:00 AM PST
- In force
- 20 hr
- Issued by
- NWS Pendleton, OR
Counties Deschutes County, OR, Jefferson County, OR, Union County, OR, Wasco County, OR
The radar
The Pendleton radar (KPDT), 160 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258 WWUS76 KPDT 152249 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 249 PM PST TUE NOV 15 2011 ...VERY WINDY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY WEDNESDAY AND WEDNESDAY NIGHT... .A STRONG PACIFIC STORM SYSTEM WILL MOVE EAST OF THE CASCADES ON WEDNESDAY AND WEDNESDAY NIGHT. WINDS WILL INCREASE SIGNIFICANTLY IN THE GRANDE RONDE VALLEY WITH VERY WINDY CONDITIONS NEAR LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION. ORZ049-161215- /O.NEW.KPDT.WI.Y.0035.111116T1600Z-111117T1200Z/ GRANDE RONDE VALLEY- 249 PM PST TUE NOV 15 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 4 AM PST THURSDAY FOR LADD AND PYLES CANYONS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO 4 AM PST THURSDAY. * TIMING AND WINDS: WINDS WILL INCREASE TO 25 TO 35 WEDNESDAY MORNING THEN WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 50 MPH WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. WINDS WILL GRADUALLY DECREASE WEDNESDAY NIGHT. * IMPACTS:TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 203 THROUGH PYLES CANYON SHOULD BE PREPARED FOR SUDDEN WIND GUSTS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
6 follow-up statements
291 WWUS76 KPDT 160443 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 843 PM PST TUE NOV 15 2011 ...VERY WINDY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY WEDNESDAY AND WEDNESDAY NIGHT... .A STRONG PACIFIC STORM SYSTEM WILL MOVE EAST OF THE CASCADES ON WEDNESDAY AND WEDNESDAY NIGHT. WINDS WILL INCREASE SIGNIFICANTLY IN THE GRANDE RONDE VALLEY WITH VERY WINDY CONDITIONS NEAR LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION. ORZ049-161400- /O.CON.KPDT.WI.Y.0035.111116T1600Z-111117T1200Z/ GRANDE RONDE VALLEY- 843 PM PST TUE NOV 15 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO 4 AM PST THURSDAY FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO 4 AM PST THURSDAY. * TIMING AND WINDS: SOUTH WINDS OF 5 TO 15 MPH TONIGHT WILL INCREASE TO 25 TO 35 MPH WEDNESDAY MORNING. THESE WINDS WILL THEN INCREASE TO 30 TO 40 MPH WITH GUSTS TO 50 MPH BY WEDNESDAY AFTERNOON AND CONTINUE INTO THE EVENING. THE WINDS WILL GRADUALLY DECREASE LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. * IMPACTS: TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 203 THROUGH PYLES CANYON SHOULD BE PREPARED FOR SUDDEN WIND GUSTS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
755 WWUS76 KPDT 161307 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 507 AM PST WED NOV 16 2011 ...VERY WINDY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY TODAY AND TONIGHT... .A STRONG PACIFIC STORM SYSTEM WILL MOVE EAST OF THE CASCADES TODAY AND TONIGHT. WINDS WILL INCREASE SIGNIFICANTLY IN THE GRANDE RONDE VALLEY WITH VERY WINDY CONDITIONS NEAR LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION. ORZ049-162300- /O.CON.KPDT.WI.Y.0035.111116T1600Z-111117T1200Z/ GRANDE RONDE VALLEY- 507 AM PST WED NOV 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING AND WINDS: SOUTH WINDS OF 5 TO 15 MPH WILL INCREASE TO 25 TO 35 MPH TODAY. THESE WINDS WILL THEN INCREASE TO 30 TO 40 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND CONTINUE INTO THE EVENING. THE WINDS WILL GRADUALLY DECREASE LATE TONIGHT INTO EARLY THURSDAY MORNING. * IMPACTS: TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 203 THROUGH PYLES CANYON SHOULD BE PREPARED FOR SUDDEN WIND GUSTS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
122 WWUS76 KPDT 162205 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 205 PM PST WED NOV 16 2011 ...VERY WINDY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY TODAY AND TONIGHT... .A STRONG PACIFIC STORM SYSTEM WILL MOVE EAST OF THE CASCADES THIS EVENING AND OVERNIGHT. WINDS WILL INCREASE SIGNIFICANTLY IN THE GRANDE RONDE VALLEY WITH VERY WINDY CONDITIONS NEAR LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION. ORZ049-170700- /O.CON.KPDT.WI.Y.0035.000000T0000Z-111117T1200Z/ GRANDE RONDE VALLEY- 205 PM PST WED NOV 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING AND WINDS: SOUTH WINDS OF 25 TO 35 WILL INCREASE 30 TO 40 MPH WITH GUSTS TO 50 MPH LATE THIS AFTERNOON AND THIS EVENING. THE WINDS WILL GRADUALLY DECREASE LATE TONIGHT INTO EARLY THURSDAY MORNING. * IMPACTS: TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 203 THROUGH PYLES CANYON SHOULD BE PREPARED FOR SUDDEN WIND GUSTS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
756 WWUS76 KPDT 162355 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 355 PM PST WED NOV 16 2011 ...VERY WINDY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY AND OVER PORTIONS OF THE OREGON CASCADE EAST SLOPES... .A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE EAST THE REGION THROUGH TONIGHT. VERY WINDY CONDITIONS WILL CONTINUE NEAR LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION IN THE SOUTHERN GRANDE RONDE VALLEY. ALSO WINDY CONDITIONS WITH OCCASIONAL STRONG WIND GUSTS WILL BE POSSIBLE OVER PORTIONS OF THE EAST SLOPES OF THE OREGON CASCADES. ORZ509-170800- /O.EXB.KPDT.WI.Y.0035.111117T0000Z-111117T1200Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 355 PM PST WED NOV 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING AND WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH EARLY THIS EVENING. MEANWHILE WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE AT TIMES. THESE OCCASIONAL STRONG WIND GUSTS WILL CONTINUE INTO EARLY THURSDAY MORNING. THE WINDS WILL GRADUALLY DECREASE AFTER 2 AM PST. * LOCATIONS INCLUDE: BEND...TUMALO...SISTERS * IMPACTS: TRAVELERS ALONG HIGHWAY 20 BETWEEN BEND AND THE CASCADE CREST SHOULD BE PREPARED FOR SUDDEN WIND GUSTS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ049-170800- /O.CON.KPDT.WI.Y.0035.000000T0000Z-111117T1200Z/ GRANDE RONDE VALLEY- 355 PM PST WED NOV 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING AND WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING. THE WINDS WILL GRADUALLY DECREASE LATE TONIGHT INTO EARLY THURSDAY MORNING. * IMPACTS: TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 203 THROUGH PYLES CANYON SHOULD BE PREPARED FOR SUDDEN WIND GUSTS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
656 WWUS76 KPDT 170616 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1016 PM PST WED NOV 16 2011 ...VERY WINDY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY AND OVER PORTIONS OF THE OREGON CASCADE EAST SLOPES... .A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE EAST THE REGION THROUGH TONIGHT. VERY WINDY CONDITIONS WILL CONTINUE NEAR LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION IN THE SOUTHERN GRANDE RONDE VALLEY. ALSO WINDY CONDITIONS WITH OCCASIONAL STRONG WIND GUSTS WILL BE POSSIBLE OVER PORTIONS OF THE EAST SLOPES OF THE OREGON CASCADES. ORZ509-171200- /O.CON.KPDT.WI.Y.0035.000000T0000Z-111117T1200Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 1016 PM PST WED NOV 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING AND WINDS: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH EARLY THURSDAY MORNING. MEANWHILE WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE AT TIMES. THESE OCCASIONAL STRONG WIND GUSTS WILL ALSO CONTINUE INTO EARLY THURSDAY MORNING. THE WINDS WILL BEGIN TO GRADUALLY DECREASE AFTER 2 AM PST THURSDAY. * LOCATIONS INCLUDE: BEND...TUMALO...SISTERS * IMPACTS: TRAVELERS ALONG HIGHWAY 20 BETWEEN BEND AND THE CASCADE CREST SHOULD BE PREPARED FOR SUDDEN WIND GUSTS... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ049-171200- /O.CON.KPDT.WI.Y.0035.000000T0000Z-111117T1200Z/ GRANDE RONDE VALLEY- 1016 PM PST WED NOV 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING AND WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY THURSDAY MORNING. THE WINDS WILL BEGIN TO GRADUALLY DECREASE AFTER 2 AM PST THURSDAY. * IMPACTS: TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 203 THROUGH PYLES CANYON SHOULD BE PREPARED FOR SUDDEN WIND GUSTS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
820 WWUS76 KPDT 171157 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 357 AM PST THU NOV 17 2011 ...WINDS TO DIMINISH THIS MORNING... .THE PACIFIC STORM SYSTEM THAT CAUSED VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY AND OVER PORTIONS OF THE EAST SLOPES OF THE OREGON CASCADES WILL CONTINUE MOVING EAST AND AWAY FROM THE AREA TODAY. WINDS WILL CONTINUE TO DIMINISH THIS MORNING BUT ISOLATED WIND GUSTS UP TO 45 MPH WILL REMAIN POSSIBLE. ORZ509-171300- /O.EXP.KPDT.WI.Y.0035.000000T0000Z-111117T1200Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 357 AM PST THU NOV 17 2011 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. WINDS WILL DIMINISH TODAY WITH THE PASSAGE OF THE COLD FRONT. HOWEVER...WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL REMAIN POSSIBLE THIS MORNING. $$ ORZ049-171300- /O.EXP.KPDT.WI.Y.0035.000000T0000Z-111117T1200Z/ GRANDE RONDE VALLEY- 357 AM PST THU NOV 17 2011 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING FOR LADD AND PYLES CANYONS... THE WIND ADVISORY FOR LADD AND PYLES CANYONS WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. SURFACE PRESSURE GRADIENTS ARE WEAKENING AND WINDS WILL DIMINISH THROUGHOUT THE DAY. HOWEVER...WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL REMAIN POSSIBLE THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 15, 9:55 AM PST, 4 hours 54 minutes earlier.
Area forecast discussion, Nov 15, 9:55 AM PST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
955 AM PST TUE NOV 15 2011
UPDATED AVIATION DISCUSSION
.UPDATE...AFTER TAKING A CLOSE LOOK AT MODEL DATA FOR THE EAST
SLOPES OF THE WASHINGTON CASCADES AND THE KITTITAS AND YAKIMA
VALLEY...CONFIDENCE IS HIGH THAT THESE AREAS WILL SEE AT LEAST A FEW
INCHES OF ACCUMULATION WEDNESDAY AND WEDNESDAY NIGHT. A WINTER
STORM WATCH HAS BEEN ISSUED FOR THE EAST SLOPES OF THE WA CASCADES
AND THE KITTITAS VALLEY...AND A WINTER WEATHER ADVISORY FOR SNOW HAS
BEEN ISSUED FOR THE YAKIMA VALLEY WHERE ACCUMULATIONS WILL NOT BE AS
SIGNIFICANT.
THE FORECAST AREA WILL BE UNDER A NW FLOW ALOFT TODAY...AND A FEW
OROGRAPHIC SHOWERS ARE POSSIBLE OVER THE MOUNTAINS. A WEAK RIDGE
WILL MOVE OVER THE REGION TONIGHT WITH DRIER CONDITIONS. WINDS WILL
BE FAIRLY LIGHT...EXCEPT IT WILL BE BREEZY ALONG RIDGETOPS MAINLY
ALONG THE WASHINGTON CASCADES. WISTER
&&
.AVIATION...VFR CONDITIONS FOR TODAY AND A LARGE PART OF TONIGHT. A
VIGOROUS FRONTAL SYSTEM WILL CROSS THE REGION LATE OVERNIGHT AND
WEDNESDAY. CONDITIONS WILL DETERIORATE TO MVFR CIGS BEFORE FALLING
TO IFR UNDER CIGS AND PRECIPITATION VISIBILITY RESTRICTIONS THROUGH
THE DAY WEDNESDAY. EXPECT TO SEE COLDER AIR TRAPPED WITH LIGHT
ACCUMULATING SNOWS AT KYKM BEGINNING AROUND 13Z TONIGHT. SNOWFALL
RATES PEAK A FEW HOURS LATER WITH A COUPLE INCHES TOTAL. FIRST
GUESSED 2SM BUT SEE POTENTIAL FOR VSBYS BELOW 1SM TOWARDS MID TO
LATE MORNING. OTHER TAF LOCATIONS WILL SEE THE MAIN IMPACTS LATE IN
THE MORNING OR IN THE AFTERNOON BUT ANTICIPATE CONDITIONS FALLING TO
MVFR AT WORST. /JBONK
&&
.PREV DISCUSSION... /ISSUED 320 AM PST TUE NOV 15 2011/
LONG TERM...THURSDAY THROUGH TUESDAY...ON THURSDAY AND THURSDAY
NIGHT MUCH COOLER AIR WILL FILTER INTO THE REGION AS A LARGE COLD
TROUGH OF LOW PRESSURE SETTLES SOUTHWARD FROM THE GULF OF ALASKA.
MOISTURE WILL CONTINUE TO BE PULLED INLAND FROM THE PACIFIC AND AS
SNOW LEVELS FALL A RAIN/SNOW MIX WILL BE POSSIBLE IN THE LOWER
COLUMBIA BASIN ON THURSDAY NIGHT. SEVERAL INCHES OF SNOW CAN BE
EXPECTED IN THE WASHINGTON CASCADES AS WELL AS THE BLUE AND WALLOWA
MOUNTAINS. RIDGETOP WINDS...PARTICULARLY OVER THE CASCADE
MOUNTAINS...WILL BE VERY STRONG ON THURSDAY. THERE IS ALSO THE
POTENTIAL FOR MOUNTAIN GRAVITY WAVES TO DEVELOP WHICH COULD MIX DOWN
TO THE LOWER ELEVATIONS IN CENTRAL OREGON OR THE YAKIMA VALLEY. THE
TROUGH WILL CONTINUE TO DIG SOUTHEASTWARD ON FRIDAY WITH SNOW
SHOWERS CONTINUING...ESPECIALLY OVER THE MOUNTAINS...THUS DROPPING
SEVERAL MORE INCHES OF SNOW IN THE MOUNTAINS. NORTHWESTERLY FLOW
WILL THEN DEVELOP OVER THE REGION ON SATURDAY WITH ANOTHER LOW
MOVING SOUTH ALONG THE COAST INTO CALIFORNIA ON SUNDAY. DEPENDING ON
THE STORM TRACK OF THIS SYSTEM SOMEWHAT DRIER CONDITIONS MAY BE IN
STORE FOR THE WEEKEND. YET NORTHWESTERLY UPSLOPE FLOW WILL LIKELY
KEEP SHOWERS GOING OVER THE MOUNTAINS. THE FLOW WILL THEN BECOME
MORE WESTERLY AND ZONAL ON MONDAY AND ANOTHER FRONTAL SYSTEM WILL
COME INLAND ON MONDAY NIGHT AND TUESDAY FOR ANOTHER ROUND OF
ABUNDANT RAIN AND SNOW. TRIMARCO
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 48 29 49 40 / 10 10 70 70
ALW 46 32 48 43 / 10 10 70 70
PSC 50 28 48 38 / 0 0 70 60
YKM 47 25 40 29 / 10 10 80 60
HRI 49 27 48 38 / 0 10 70 60
ELN 45 24 41 29 / 10 10 80 70
RDM 48 26 53 34 / 10 10 60 60
LGD 42 26 43 37 / 10 10 70 70
GCD 43 25 46 39 / 10 10 80 80
DLS 53 32 44 41 / 10 20 80 80
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT WAZ026-520.
WINTER WEATHER ADVISORY FROM 8 AM TO 10 PM PST WEDNESDAY WAZ027.
&&
THREAT INDEX
TODAY : YELLOW
WEDNESDAY : YELLOW
THURSDAY : YELLOW
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/87Hazardous weather outlook, Nov 15, 2:49 PM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
249 PM PST TUE NOV 15 2011
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
161530-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
249 PM PST TUE NOV 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...REST OF TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
OTHER THAN A FEW MOUNTAIN SNOW SHOWERS THROUGH THIS EVENING...A
DRY FORECAST IS IN STORE FOR THE REST OF TODAY AND MOST OF
TONIGHT. THE NEXT SYSTEM TO BRING PRECIPITATION WILL ARRIVE NEAR
THE CASCADES EARLY WEDNESDAY MORNING WITH LIGHT SNOW DEVELOPING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOW WEDNESDAY
EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY,
YAKIMA VALLEY
STRONG WIND WEDNESDAY
GRANDE RONDE VALLEY
SNOW THURSDAY
EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY,
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
EAST SLOPES OF THE OREGON CASCADES, GRANDE RONDE VALLEY,
WALLOWA COUNTY, SALT CREEK AREA 5000 TO 7000 FEET, WALLOWA
MOUNTAINS 8000 TO 9000 FEET, NORTHERN BLUE MOUNTAINS OF
OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS
SNOW FRIDAY
AREAWIDE
A MOIST WARM FRONT WILL ARRIVE WEDNESDAY AND WEDNESDAY NIGHT THAT
WILL INCREASE SNOW LEVELS DURING THE DAY. SNOW LEVELS WILL BE VERY
SLOW TO INCREASE OVER SOUTH CENTRAL WASHINGTON NEAR THE
CASCADES...THUS THERE WILL BE AREAS OF HEAVY SNOW ALONG THE EAST
SLOPES OF THE WASHINGTON CASCADES AND THE KITTITAS VALLEY. A
WINTER STORM WARNING FOR HEAVY SNOW HAS BEEN ISSUED FOR THESE
AREAS. MODERATE TO HEAVY SNOW IS EXPECTED IN THE YAKIMA
VALLEY...AND A WINTER WEATHER ADVISORY FOR SNOW HAS BEEN ISSUED.
FOR DETAILS...REFER TO THE NWS PRODUCT PDXWSWPDT.
AFTER THE PASSAGE OF THE WARM FRONT...A COLD FRONT WILL TRAVERSE
EAST OF THE CASCADES ON THURSDAY WITH LOW ELEVATION RAIN AND
MOUNTAIN SNOW SHOWERS. AT THIS TIME...SNOW ACCUMULATIONS ARE NOT
EXPECTED TO MEET ADVISORY OR WARNING CRITERIA.
THE MAIN LOW PRESSURE SYSTEM WILL INVADE WASHINGTON AND OREGON ON
FRIDAY...LOWERING SNOW LEVELS DOWN TO THE LOWEST ELEVATIONS.
SEVERAL INCHES OF SNOW ARE POSSIBLE OVER THE MOUNTAINS WITH LIGHT
ACCUMULATIONS ELSEWHERE.
THERE WILL BE A BRIEF BREAK IN WEATHER SYSTEMS ON SATURDAY AND
SUNDAY BUT THE NEXT SYSTEM WILL RETURN EARLY NEXT WEEK FOR MORE
SNOW OVER THE MOUNTAINS AND VALLEYS AND A RAIN/SNOW MIX AT THE
LOWEST ELEVATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FOR THE NEXT SEVERAL DAYS DUE
TO SNOW.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.